expert type icon EXPERT

Dr. Omar Essam Awad, MD

Ophthalmologist

Dr. Omar Essam Awad MD is a top Ophthalmologist in Saint Paul, . With a passion for the field and an unwavering commitment to their specialty, Dr. Omar Essam Awad MD is an expert in changing the lives of their patients for the better. Through their designated cause and expertise in the field, Dr. Omar Essam Awad MD is a prime example of a true leader in healthcare. As a leader and expert in their field, Dr. Omar Essam Awad MD is passionate about enhancing patient quality of life. They embody the values of communication, safety, and trust when dealing directly with patients. In Saint Paul, MN, Dr. Omar Essam Awad MD is a true asset to their field and dedicated to the profession of medicine.
25 years Experience
Dr. Omar Essam Awad, MD
  • Saint Paul, MN
  • University of Minnesota Medical School
  • Accepting new patients

My cylindrical number is changing every six months. What could be the cause for this?

The cylinder number is an indicator of the amount of astigmatism. If the cylinder number is increasing every 6 months, this could be an early indicator of a corneal "warpage" disorder, READ MORE
The cylinder number is an indicator of the amount of astigmatism. If the cylinder number is increasing every 6 months, this could be an early indicator of a corneal "warpage" disorder, such as keratoconus. Keratoconus can become progressively worse over time, particularly in the higher risk age group ranging from late teens to 40s. As it progresses, the vision may become more distorted and possibly not correctable without a rigid contact lens or even surgery.

I would recommend you seek a consultation from an ophthalmologist who specializes in the cornea, and in particular in the evaluation and treatment of keratoconus. If you do have keratoconus, there are treatments available which can halt the progression of the condition. Also, avoid rubbing the eyes as this can contribute to a "weakening" in the cornea.

Omar E. Awad, MD, FACS

Is stopping restasis considered to be dangerous?

It is not harmful to stop restasis, particularly if you are experiencing an increase in eye irritation and will be using some other medications. The anti-inflammatory effects of READ MORE
It is not harmful to stop restasis, particularly if you are experiencing an increase in eye irritation and will be using some other medications. The anti-inflammatory effects of restasis will continue for a few weeks after stopping the drops. You should be able to re-start the restasis if your eyes found it beneficial. But the anti-inflammatory effects may take a few weeks to build back up.

Omar E. Awad, MD, FACS